Alert archive / Alabama / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Aug 25, 2014, 10:22 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2014, 10:22 AM CDT (15:22 UTC)
- Expired
- Aug 26, 2014, 10:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
571 WHUS74 KMOB 251522 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1022 AM CDT MON AUG 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... .STRONG EAST TO NORTHEAST WINDS BETWEEN HIGH PRESSURE OVER THE MID ATLANTIC AND CRISTOBAL HAVE DEVELOPED ACROSS THE MARINE AREA. THE STRONG WINDS WILL LIKELY DECREASE DURING THE AFTERNOON HOURS BUT WILL INCREASE BACK TO ADVISORY LEVELS TONIGHT THROUGH TUESDAY MORNING. GMZ631-632-650-655-670-675-252330- /O.NEW.KMOB.SC.Y.0036.140825T1522Z-140826T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1022 AM CDT MON AUG 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. * WINDS: 20 TO 25 KNOTS. * SEAS: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
583 WHUS74 KMOB 252035 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT MON AUG 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... .STRONG EAST TO NORTHEAST WINDS BETWEEN HIGH PRESSURE OVER THE MID ATLANTIC AND TROPICAL STORM CRISTOBAL HAVE DEVELOPED ACROSS THE MARINE AREA. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA IN AREAS THIS AFTERNOON BUT WILL INCREASE AGAIN TONIGHT THROUGH TUESDAY MORNING. GMZ631-632-650-655-670-675-260500- /O.CON.KMOB.SC.Y.0036.000000T0000Z-140826T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 335 PM CDT MON AUG 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. * WINDS: 20 TO 25 KNOTS. * SEAS: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
363 WHUS74 KMOB 260409 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1109 PM CDT MON AUG 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... .A STRONG HIGH OVER THE MID ATLANTIC STATES WILL MAINTAIN A STRONG EAST TO NORTHEAST WIND THROUGH MID MORNING TUESDAY. WINDS THAT TEMPORARILY DROPPED BELOW ADVISORY CRITERIA IN SOME LOCATIONS THIS EVENING ARE EXPECTED TO STRENGTHEN AGAIN LATER TONIGHT. GMZ631-632-650-655-670-675-261215- /O.CON.KMOB.SC.Y.0036.000000T0000Z-140826T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1109 PM CDT MON AUG 25 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY. * WINDS: 20 TO 25 KNOTS. * SEAS: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
728 WHUS74 KMOB 260946 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 446 AM CDT TUE AUG 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY... .A STRONG HIGH OVER THE MID ATLANTIC STATES WILL MAINTAIN A STRONG EAST TO NORTHEAST WIND FLOW ACROSS A PORTION OF THE MARINE AREA...ESPECIALLY THE GULF WATERS...THROUGH MID MORNING. GMZ631-632-650-655-670-675-261500- /O.CON.KMOB.SC.Y.0036.000000T0000Z-140826T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 446 AM CDT TUE AUG 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS: AROUND 20 WITH OCCASIONAL HIGHER GUSTS TO AROUND 25 KNOTS. * SEAS: UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 5:01 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 25, 5:01 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 501 AM CDT MON AUG 25 2014 .SHORT TERM [TODAY THROUGH TUESDAY NIGHT]...A BROAD UPPER RIDGE DOMINATES THE SOUTHEAST STATES THROUGH TONIGHT WHILE AN INVERTED TROF NEAR SOUTHEAST LOUISIANA CONTINUES WESTWARD AND A STRONG SURFACE RIDGE BUILDS INTO THE SOUTHEAST STATES. THE SURFACE RIDGE BUILDING INTO THE REGION RESEMBLES A BACKDOOR COLD FRONT...A RATHER ODD THING TO SEE THIS TIME OF YEAR...WITH DRY DEEP LAYER AIR ADVANCING WESTWARD INTO THE FORECAST AREA THROUGH THE PERIOD...ESPECIALLY TONIGHT. ISENTROPIC LIFT SEEN MAINLY NEAR 305K AND THE DISTRIBUTION OF BEST DEEP LAYER MOISTURE OVER THE WESTERN PORTION OF THE AREA WILL SUPPORT CHANCE TO GOOD CHANCE POPS OVER THE WESTERN HALF OF THE AREA...INCLUDING LIKELY POPS OVER PART OF EXTREME SOUTHEAST MISSISSIPPI. POPS OTHERWISE TAPER TO DRY CONDITIONS OVER THE EASTERNMOST PORTION TODAY. WILL HAVE SLIGHT CHANCE POPS OVER EXTREME SOUTHWEST ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING BUT OTHERWISE DRY FOR THE REMAINDER OF THE AREA. HIGHS TODAY WILL BE JUST SLIGHTLY ABOVE SEASONABLE LEVELS TODAY AND NEAR SEASONABLE TONIGHT EXCEPT FOR A FEW DEGREES BELOW NORMAL OVER SOUTH CENTRAL ALABAMA. /29 THE WET MICROBURST RISK IS LOW FOR MUCH OF THE AREA TODAY EXCEPT FOR MODERATE OVER A PORTION OF EXTREME SOUTHEAST MISSISSIPPI. THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BECOME ORIENTED FROM THE VICINITY OF THE RED RIVER VALLEY OF TX EASTWARD THROUGH THE MID MISSISSIPPI AND TENNESSEE VALLEY REGION...TO THE EASTERN SEABOARD TUESDAY. OUR FORECAST AREA WILL REMAIN IN A MEAN EASTERLY MID LEVEL FLOW PATTERN ON THE SOUTHERN FRINGE OF THIS FEATURE TUESDAY...BUT SHORT RANGE MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH KEEPING A DRY DEEP LAYER AIRMASS INTACT ACROSS MUCH OF THE DEEP SOUTH...INCLUDING MOST OF OUR CWFA WHERE PRECIPITABLE WATER VALUES WILL ONLY RANGE FROM 0.75 INCHES TO 1 INCH OVER NORTHERN PORTIONS OF THE AREA TO AROUND 1.25 TO 1.5 INCHES NEAR THE COAST. WITH THE BETTER MOISTURE STAYING FOCUSED MAINLY TO THE SOUTH OF OUR FORECAST AREA...ANY SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD MOSTLY REMAIN OVER THE OFFSHORE WATERS AND WILL MAINTAIN A DRY FORECAST ACROSS MOST LOCATIONS TUESDAY. OTHERWISE...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXTEND FROM THE MID-ATLANTIC STATES SOUTHWESTWARD THROUGH THE DEEP SOUTH AND NORTHERN GULF OF MEXICO TUESDAY...KEEPING A COOLER EASTERLY SURFACE FLOW PATTERN IN PLACE ACROSS OUR REGION. HIGH TEMPERATURES TUESDAY ARE EXPECTED TO RANGE FROM AROUND 90 TO THE LOWER 90S. A DRY FORECAST WILL CONTINUE OVER THE FORECAST AREA TUESDAY NIGHT. LOWS TUESDAY NIGHT SHOULD ONCE AGAIN RANGE FROM THE MID TO UPPER 60S INLAND TO AROUND 70 TO THE MID 70S NEAR THE COAST. /21 .LONG TERM [WEDNESDAY THROUGH SUNDAY]...THE UPPER LEVEL RIDGE AXIS WILL REMAIN ORIENTED FROM THE MID MISSISSIPPI/TENNESSEE VALLEY REGION THROUGH THE SOUTHEASTERN U.S. WEDNESDAY AND THURSDAY. DEEP LAYER MOISTURE MAY INCREASE ACROSS PORTIONS OF SOUTHEAST MS AND COASTAL SOUTHWEST AL AROUND THE SOUTHWESTERN PERIPHERY OF THE RIDGE AXIS BOTH DAYS...WITH PRECIPITABLE WATER VALUES POSSIBLY TRENDING BACK UP TO AROUND 2 INCHES ACROSS THESE LOCATIONS...SO WE WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AFOREMENTIONED LOCATIONS WEDNESDAY AND THURSDAY...WITH A DRY FORECAST ACROSS THE REMAINDER OF THE AREA. THE RIDGE AXIS WILL BECOME FOCUSED OVER THE SOUTHEASTERN STATES AND THE ADJACENT WESTERN ATLANTIC OCEAN FRIDAY INTO THE WEEKEND...WITH MID LEVEL FLOW TRANSITIONING TO SOUTHWESTERLY ACROSS OUR AREA FRIDAY TO THE WEST OF THE RIDGE AXIS AND ALSO IN ADVANCE OF THE NEXT DEEPENING TROUGH OVER THE SOUTHERN ROCKIES AND ADJACENT PLAINS STATES. A SLUG OF DEEP LAYER MOISTURE WILL SPREAD THROUGH OUR FORECAST AREA WITHIN THIS FLOW PATTERN FRIDAY AND SATURDAY...WITH PRECIPITABLE WATER VALUES INCREASING BACK TO AROUND 2.0 TO 2.2 INCHES ACROSS THE REGION. THIS INCREASED MOISTURE ALONG WITH A SERIES OF EMBEDDED SHORTWAVE TROUGHS WILL SUPPORT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST AREA FRIDAY THROUGH THE WEEKEND. TEMPERATURES OTHERWISE LOOK TO STAY CONSISTENTLY NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE FORECAST PERIOD. /21 && .AVIATION (12Z ISSUANCE)...WHILE VFR CONDITIONS PREVAIL FOR THE NEXT 24 HOURS...SCATTERED STORMS ARE EXPECTED OVER THE WESTERN PORTION OF THE AREA BY THIS AFTERNOON WITH LESSER CHANCES EASTWARD. WILL HAVE A TEMPO GROUP AT MOB/BFM THIS AFTERNOON FOR MVFR CONDITIONS IN THUNDERSTORMS. CONVECTION DECREASES QUICKLY DURING THE EVENING HOURS WITH CLEAR TO MOSTLY CLEAR SKIES EXPECTED OVERNIGHT. EASTERLY WINDS NEAR 10 KNOTS CAN BE EXPECTED...BECOMING LIGHT AWAY FROM THE COAST OVERNIGHT. /29 && .MARINE...STRONG HIGH PRESSURE BUILDS INTO THE SOUTHEAST STATES THROUGH TUESDAY NIGHT THEN WEAKENS SOMEWHAT THROUGH FRIDAY. A MODERATE TO OCCASIONALLY STRONG EASTERLY FLOW DEVELOPS OVER THE MARINE AREA EACH NIGHT THEN SUBSIDES INTO THE AFTERNOON HOURS THROUGH WEDNESDAY. WILL HAVE SMALL CRAFT EXERCISE CAUTION FOR THE MOBILE BAY AREA AND NEAR SHORE GULF WATERS THIS MORNING...AND THROUGH THE DAY WELL OFFSHORE. A LIGHT TO MODERATE SOUTHEASTERLY FLOW DEVELOPS BY THURSDAY AND CONTINUES INTO FRIDAY. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 72 92 72 91 / 50 20 10 10 20 PENSACOLA 92 74 92 75 92 / 30 10 10 10 10 DESTIN 93 74 92 76 90 / 20 10 10 20 10 EVERGREEN 92 65 93 67 92 / 20 10 10 10 10 WAYNESBORO 93 67 93 67 94 / 50 10 10 10 10 CAMDEN 92 66 91 66 93 / 20 10 05 05 10 CRESTVIEW 92 68 92 70 93 / 20 10 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29/21
Hazardous weather outlook, Aug 25, 5:11 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 511 AM CDT MON AUG 25 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261015- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 511 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY OVER SOUTHEAST MISSISSIPPI WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-261015- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 511 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE GULF WATERS AND MOBILE BAY AREA MAINLY THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE TO OCCASIONALLY STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MAINLY OVER THE GULF WATERS THROUGH WEDNESDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:42 PM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 24, 7:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 25, 10:40 AM CDT | Rip Current Statement | MOB | 32 hr |
Nearby
Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.